Announcement

Collapse
No announcement yet.

Gilenya check in please! Questions???

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Gilenya check in please! Questions???

    Wow! I am surprised that there is nothing posted under Gilenya since March. Does this mean that everyone who is taking it, is doing great on it, without any major side affect?

    or has everyone moved on to something else, and if so, what was the reason.

    I recently started Gilenya and I am still a bit nervous about it and would like to hear others experience with it.

    Thank you in advance!

    #2
    I have been on Gilenya since December 2010. I was an "early adopter." No issues since then. I just take a pill in the morning. Some minor progression of my MS since then. Nothing major, though. Existing spasticity gradually grew worse. I've talked about a few alternatives over the years with my doctor. Never seemed to be worth making a switch. Only issue ever was when I had a Baclofen pump installed. Surgeon was concerned about my compromised immune system.

    Comment


      #3
      Thank you Brad! Wow! you have been on Gilenya a long time! I'm glad to hear that you haven't had any problems. I hope that the the pump helped with your spasticity.

      Comment


        #4
        Just thought I would pop in here: I have now been on Gilenya for 2 weeks and so far no issues. I do occasionally get a weird lightheadedness/spacey, it lasts for a few seconds and then goes away. Nothing too serious and not too often, nothing that would make me stop taking it or anything. Otherwise, I wouldn't know that I have added yet another drug to my morning cocktail.

        Comment


          #5
          I have been on Gilenya since the beginning of 2012. No issues except my lymphocyte counts drop into the worrisome zone now and then. Now I get tested every few months to make sure they don't stay low. So far my counts keep coming back up. Otherwise, no issues.

          Comment


            #6
            Of course, shortly after I posted my "everything is good" update, I began to develop the Gilenya cough. It's like this deep, bronchitis like cough but I'm not coughing anything up. I am also really short of breath, particularly in the evenings, or towards the end of the week. I wonder if it increases the more I have run myself around. I am discovering my gas tank is much smaller than it used to be so that has been a huge adjustment for me. I see my neuro on Wednesday as a normal follow up so I'll obviously be discussing these with him.

            Comment


              #7
              Hi Lost, I'm sorry about your cough. I hope that you get better quickly and hopefully without having to add another med to the mix.

              I ended up with a broken tooth, a massive tooth infection and of course had to stop gilenya. i have to have the 6 hr restart appointment. blah! I will need to make sure that everything is ok, before I start again.

              Comment


                #8
                I have been on Gilenya since 2013 and love it. Overall I have seen an improvement in symptoms. I have struggled some to keep my liver enzymes low enough and my lymphocyte count in the sweet spot but diet and exercise seems to have done the trick there. Otherwise I have no discernible side effects from the medication.

                The risk profile for Gilenya has recently changed according to my neuro so that worries me some. I don't want to take something else. But I'm holding steady for now so I will save that worry for another day.
                Newbie

                Comment


                  #9
                  I have been on Gilenya for 4 years now. No side effects, no new lesions. It has been AMAZING

                  Comment


                    #10
                    Gilenya

                    I have been on Gilenya since December of 2010. The only issue is the cough! has anyone found something that eases that? I have done well, no new lesions, so changing meds would be a concern. Also I have very dry mouth, but probably related to a different medication. Any thoughts?
                    Cindy M.

                    Comment


                      #11
                      Dry Cough on Gilenya

                      Originally posted by goswim99 View Post
                      I have been on Gilenya since December of 2010. The only issue is the cough! has anyone found something that eases that? I have done well, no new lesions, so changing meds would be a concern. Also I have very dry mouth, but probably related to a different medication. Any thoughts?
                      Hello GoSwim,

                      I believe the dry cough is related to the same cause of your dry mouth. Not everyone gets it as a side effect of the drug, but sounds like thatís what you have. In some people Gilenya can have a drying effect in the mouth, nose, etc), so itís possibly drying to your throat as well and causing your cough. Iíve mentioned this before, but Iíve found the Gilenya Facebook Group very helpful because thereís so many current Gilenya users in it. Itís a private group, so no Facebook friends can see your posts or replies. If you ask a question there, itís likely several people have experience with it and many times a remedy. I think thereís currently over 6000 users in the group. I hope my answer helped, but itís always good to seek your neurologistís advice.

                      Comment


                        #12
                        Gilenya worked for me for years until it didn't. Major relapses in 2018. Now on Ocrevus. I traded a pill a day for an infusion once every six months. Better than regular injections (Rebif).

                        Comment

                        Working...
                        X